Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 64, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Mar 2, 2012, 2:15 PM CST for 4 counties in Kentucky. It was in force for 30 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 2, 2012, 2:15 PM CST (20:15 UTC)
- Expired
- Mar 2, 2012, 2:45 PM CST
- In force
- 30 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 70.0 mph
Counties Caldwell County, KY, Crittenden County, KY, Hopkins County, KY, Lyon County, KY
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 2:35 PM CST | HAIL 1 | Madisonville, KY | QUARTER SIZE HAIL REPORTED. DAMAGE TO GAS STATION CANOPY AND SIGNS REPORTED. |
| Mar 2, 2:37 PM CST | TSTM WND DMG | Madisonville, KY | ROOF AND TREE DAMAGE REPORTED IN THE COMMUNITY. SEVERAL SECTIONS OF TOWN WITHOUT POWER. |
| Mar 2, 2:37 PM CST | HAIL 1.75 | Madisonville, KY | GOFL BALL SIZE HAIL REPORTED ALONG WITH WIND GUSTS ESTIMATED 60 MPH. |
| Mar 2, 2:40 PM CST | TSTM WND DMG | Madisonville, KY | HOME ON JAYGEO STREET LOST BACK OF ROOF AND THE OTHER SIDE IS PEELED BACK. TIME ESTIMATED. |
| Mar 2, 2:40 PM CST | TSTM WND GST 65 | Madisonville, KY | REPORTED BY KY MESONET. |
| Mar 2, 2:42 PM CST | TSTM WND GST 60 | 3 E Madisonville, KY | DIME SIZE HAIL REPORTED WITH THIS STORM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 2, 9:54 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.3 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1667 J/kg
- Mixed-layer CIN
- -25 J/kg
- Mixed-layer LCL
- 523 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- 175 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
348
WUUS53 KPAH 022015
SVRPAH
KYC033-055-107-143-022045-
/O.NEW.KPAH.SV.W.0064.120302T2015Z-120302T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
215 PM CST FRI MAR 2 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CALDWELL COUNTY IN WESTERN KENTUCKY...
SOUTHERN CRITTENDEN COUNTY IN WESTERN KENTUCKY...
SOUTHERN HOPKINS COUNTY IN NORTHWEST KENTUCKY...
NORTHERN LYON COUNTY IN WESTERN KENTUCKY...
* UNTIL 245 PM CST.
* AT 210 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 8
MILES WEST OF FARMERSVILLE...OR 9 MILES SOUTH OF MARION...AND
MOVING EAST AT 65 MPH.
* LOCATIONS IN THE WARNED AREA INCLUDE...
DAWSON SPRINGS...MADISONVILLE...CRESWELL...OLNEY...EARLINGTON...
NORTONVILLE...MORTONS GAP...FRYER...ST. CHARLES AND WHITE PLAINS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 600 PM CST FRIDAY EVENING FOR
SOUTHEASTERN ILLINOIS AND SOUTHWEST INDIANA AND WESTERN KENTUCKY AND
SOUTHEAST MISSOURI.
LAT...LON 3717 8736 3713 8763 3715 8765 3715 8768
3712 8769 3705 8819 3728 8818 3740 8742
TIME...MOT...LOC 2016Z 255DEG 55KT 3723 8793
WIND...HAIL 70MPH 1.00IN
$$2 follow-up statements
999
WWUS53 KPAH 022029
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
229 PM CST FRI MAR 2 2012
KYC055-143-022038-
/O.CAN.KPAH.SV.W.0064.000000T0000Z-120302T2045Z/
LYON KY-CRITTENDEN KY-
229 PM CST FRI MAR 2 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN CRITTENDEN AND
NORTHERN LYON COUNTIES IN WESTERN KENTUCKY IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3713 8763 3715 8765 3715 8768 3712 8769
3710 8790 3729 8797 3733 8789 3740 8742
3717 8736
TIME...MOT...LOC 2028Z 255DEG 55KT 3729 8768
$$
KYC033-107-022045-
/O.CON.KPAH.SV.W.0064.000000T0000Z-120302T2045Z/
CALDWELL KY-HOPKINS KY-
229 PM CST FRI MAR 2 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
HOPKINS COUNTY IN NORTHWEST KENTUCKY...AND NORTHEASTERN CALDWELL
COUNTY IN WESTERN KENTUCKY UNTIL 245 PM CST...
AT 224 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR
OLNEY...OR 8 MILES NORTHWEST OF DAWSON SPRINGS...MOVING EAST AT 65
MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
LAT...LON 3713 8763 3715 8765 3715 8768 3712 8769
3710 8790 3729 8797 3733 8789 3740 8742
3717 8736
TIME...MOT...LOC 2028Z 255DEG 55KT 3729 8768
WIND...HAIL 70MPH 1.00IN
$$178 WWUS53 KPAH 022037 SVSPAH SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 237 PM CST FRI MAR 2 2012 KYC033-022047- /O.CAN.KPAH.SV.W.0064.000000T0000Z-120302T2045Z/ CALDWELL KY- 237 PM CST FRI MAR 2 2012 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN CALDWELL COUNTY IN WESTERN KENTUCKY IS CANCELLED... THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED AREA. LAT...LON 3713 8763 3734 8777 3740 8742 3717 8736 TIME...MOT...LOC 2037Z 259DEG 57KT 3730 8748 $$ KYC107-022045- /O.CON.KPAH.SV.W.0064.000000T0000Z-120302T2045Z/ HOPKINS KY- 237 PM CST FRI MAR 2 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN HOPKINS COUNTY IN NORTHWEST KENTUCKY UNTIL 245 PM CST... AT 233 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR EARLINGTON...OR NEAR MADISONVILLE...MOVING EAST AT 65 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. && LAT...LON 3713 8763 3734 8777 3740 8742 3717 8736 TIME...MOT...LOC 2037Z 259DEG 57KT 3730 8748 WIND...HAIL 70MPH 1.00IN $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 12:09 PM CST, 2 hours 6 minutes earlier.
Area forecast discussion, Mar 2, 12:09 PM CST, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1209 PM CST FRI MAR 2 2012
.UPDATE...
ISSUED AT 1209 PM CST FRI MAR 2 2012
UPDATED AVIATION SECTION. NO UPDATE TO PUBLIC SECTION.
&&
.SHORT TERM...(TODAY THROUGH SATURDAY NIGHT)
ISSUED AT 230 AM CST FRI MAR 2 2012
WARM FRONT LIFTING INTO/THRU PAH FA ATTM. WE'LL BE SEEING THE MID 50S
SURFACE TDS PERCHED JUST TO OUR SOUTH SURGE NORTHWARD INTO THE
AREA IN THE NEXT 3 TO 4 HOURS. WINDS WILL BE PICKING UP AS
WELL...AND MODEL SOUNDING DATA SHOWS ELEVATED INSTABILITY WILL BE
RAMPING UP. TIME/HEIGHTS SHOW GOOD ISENTROPIC UPGLIDE KICKS IN AT
290-295K. ANTICIPATE OUTBREAK OF AM CONVECTION WITH SLGT RISK
SEVERE (RECENT SWOMCD OUTLOOKS PROBABLE WATCH) AS OVERRUNNING
STORMS SPILL TO THE COOL SIDE OF THE BOUNDARY (LARGE HAILERS
POSSIBLE). ALSO NOTED IS HELICITY ON THE BOUNDARY RUNNING 200-400
M2/S2 THRU THESE HOURS. IT APPEARS THE SWODY1 HAS EXPANDED THE MDT
RISK FOR THE COLD FRONT WESTWARD TO ACCOUNT FOR THIS WARM FRONTAL
DEVELOPMENT DURING THE AM HOURS...BUT THE MODERATE RISK IS STILL
MAINLY FOCUSING ON THE PM HOURS/COLD FRONT.
AND WITH REGARD TO THE COLD FRONT/PM HOURS/MDT RISK...THERE IS
STILL GOING TO BE A BATTLE BETWEEN THE EXTREMELY UNSTABLE
ATMOSPHERE WITH IMPRESSIVE WIND FIELDS...AND THE GRADUAL STARVING
OF MOISTURE THAT THE ATMOSPHERE WILL BE UNDERGOING AT ABOUT THE
TIME THE COLD FRONT ENTERS THE FRAY DURING THE MID TO LATE PM
HOURS. A CLOSE EXAMINATION OF THE NAM MODEL SOUNDINGS SUGGESTS THE
FLARE-UP IN THE FRONT WILL BE MAINLY TO OUR EAST...WHERE THE
GREATEST THREAT UNDER THE MDT RISK EXISTS...DUE MAINLY TO THE FAST
MOVEMENT OF THE FRONT/DRY AIR WORKING DOWN THE COLUMN. THE SLOWER
GFS BLOWS IT UP FURTHER WEST (OVER OUR ERN 1/2 FA) BEFORE SHOVING IT
TO THE EAST DURING THE EVENING. WILL CONTINUE TO HIT THIS POTENTIAL
HARD IN ALL PRODUCTS DUE TO THE IMPRESSIVE INSTABILITY/WIND FIELDS.
KEY WORD BEING POTENTIAL...DUE TO THE UNCERTAINY OF STORM
INITIATION/COLD FRONTAL TIMING/PASSAGE AND CONCERN THAT MAY
ULTIMATELY BE MORESO TO OUR EAST.
STRONG WIND FIELDS WITH 50+ KT WINDS JUST OFF THE SURFACE SHOULD
MIX DOWN IN THE WARM SECTOR THIS PM...WITH NAM BUFKIT SOUNDING
DATA REVEALING WIND GUSTS BRIEFLY HITTING WIND ADVISORY CRITERIA
IN A NARROW WINDOW AHEAD OF THE COLD FRONT THIS PM/EARLY EVENING.
HAVE POSTED WIND ADVISORY FOR THIS...ESP CONSIDERING CONTINUED
STORM DAMAGE CLEANUP FROM RECENT TORNADO OUTBREAK.
.LONG TERM...(SUNDAY THROUGH THURSDAY)
ISSUED AT 230 AM CST FRI MAR 2 2012
THE SIGNAL FOR THE CYCLONIC NORTHWEST FLOW CONTINUES TO REMAIN IN
PLACE FOR SUNDAY AND SUNDAY NIGHT...SO LITTLE OR NO CHANGE TO
PREVIOUS FORECASTS FOR THIS MINOR PRECIPITATION EVENT.
THE MEDIUM RANGE NUMERICAL MODEL SUITE ALSO CONTINUES TO SHOW UPPER
LEVEL RIDGING ACROSS THE WFO PAH FORECAST AREA FROM MONDAY THROUGH
EARLY WEDNESDAY. THE RANGE OF GUIDANCE CONTINUES TO SLOW THE
TRANSITION OF THE UPPER FLOW TO SOUTHWEST WITH TIME...WITH THE BASE
OF THE WESTERLIES INITIALLY ALONG AND WEST OF THE WFO PAH FORECAST
AREA ON WEDNESDAY.
THE IMPRESSED BAROCLINIC ZONE DUE TO THE GREATER SHEAR ALOFT ALONG
THE BASE OF THE WESTERLIES OVER THE WFO PAH FORECAST AREA SHOULD
PROVIDE A SLOW...BUT CONSISTENT TRANSLATION OF POP/WEATHER TO THE
SOUTHEAST WITH TIME FROM WEDNESDAY NIGHT THROUGH THURSDAY EVENING.
AT THIS TIME...MODELS ARE MORE STABLE WITH THE PRECIPITATION...SO
KEPT A PRIMARY MENTION OF SHOWERS THROUGH THE PERIOD VERSUS
THUNDERSTORMS.
FOR NEXT FRIDAY...A PROGRESSIVE HIGHER AMPLITUDE SHORTWAVE IS
FORECAST TO MOVE SOUTHEAST FROM THE UPPER MIDWEST...PLACING THE WFO
PAH FORECAST AREA BACK INTO NORTHWEST FLOW FOR LATE FRIDAY NIGHT
INTO NEXT SATURDAY. THIS WILL ALLOW THE EXIT OF THE LATTER WEEK
RAINFALL TO THE SOUTHEAST...WITH WRAP-AROUND PRECIPITATION MOVING IN
FROM THE NORTHWEST LATER ON FRIDAY.
WITH RESPECT TO TEMPERATURES...HAD CONSIDERED RAISING MAX
TEMPERATURES ANOTHER 1-3 DEGREES ABOVE CURRENT FORECAST VALUES. FOR
NOW...COMPROMISED AND INCREASED MAX TEMPERATURE VALUES NEXT WEEK BY
1-2 DEGREES.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY) ISSUED AT
1209 PM CST FRI MAR 2 2012
LACK OF A CAP HAS ALLOWED NUMEROUS TSTMS TO ERUPT FARTHER WEST THAN
INITIALLY ANTICIPATED TODAY. SOME OF THESE TSTMS WILL BE CAPABLE OF
PRODUCING TORNADOES AND LARGE HAIL...ALONG WITH TSTM WINDS IN EXCESS
OF 50 KTS. GRADIENT WINDS WILL CONTINUE TO BE STRONG IN THE VICINITY
OF AN APPROACHING COLD FRONT. THIS FRONT IS EXPECTED TO BE THROUGH
THE PAH FORECAST AREA BY DARK...AND WINDS ARE FORECAST TO DIMINISH
IN THE EVENING AND VARY SOME IN DIRECTION...BEFORE PICKING UP AGAIN
OUT OF THE WEST IN THE MORNING.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM CST THIS EVENING
FOR ILZ075>078-080>094.
MO...WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM CST THIS EVENING
FOR MOZ076-086-087-100-107>112-114.
IN...WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM CST THIS EVENING
FOR INZ081-082-085>088.
KY...WIND ADVISORY FROM 10 AM THIS MORNING TO 8 PM CST THIS EVENING
FOR KYZ001>022.
&&Hazardous weather outlook, Mar 2, 1:55 PM CST, 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 155 PM CST FRI MAR 2 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-032000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 155 PM CST FRI MAR 2 2012 ...TORNADO WATCH IN EFFECT UNTIL 6 PM GENERALLY SOUTH AND EAST OF A LINE FROM ALBION ILLINOIS TO SIKESTON MISSOURI... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT FOR TODAY...MUCH OF KENTUCKY AS WELL AS EXTREME SOUTHERN INDIANA IS UNDER A HIGH RISK OF SEVERE STORMS. THE HIGH RISK IN OUR AREA IS ROUGHLY ALONG AND EAST OF A LINE FROM AROUND CHRISNEY INDIANA TO NEAR CADIZ KENTUCKY. THIS INCLUDES SPENCER COUNTY INDIANA...AND IN KENTUCKY...THE COUNTIES OF DAVIESS...MCLEAN...MUHLENBERG... HOPKINS...CHRISTIAN...AND TODD...AS WELL AS FAR EASTERN PORTIONS OF HENDERSON...WEBSTER...AND TRIGG COUNTIES. IN ADDITION...MUCH OF THE AREA EAST OF THE MISSISSIPPI RIVER REMAINS UNDER A MODERATE RISK OF SEVERE STORMS...AND THIS INCLUDES MOST OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND THE REMAINDER OF WESTERN KENTUCKY. A SLIGHT RISK OF SEVERE STORMS EXISTS IN SOUTHEAST MISSOURI. WHAT WILL HAPPEN TO CAUSE THIS HIGH RISK IS THE FOLLOWING...A COLD FRONT WILL START ITS RAPID DRIVE WEST TO EAST ACROSS THE REGION...AS A SPRING LIKE LOW PRESSURE SYSTEM LIFTS NORTHWARD TO THE GREAT LAKES. THE STRONG DESTABILIZATION OF THE ATMOSPHERE OUT AHEAD OF THIS COLD FRONT ...IN COMBINATION WITH THE POWERFUL WIND FIELDS ALOFT...IS WHY THIS STORM SITUATION WILL BE SO POTENTIALLY VIOLENT. LARGE HAIL...DAMAGING WINDS...AND TORNADOES WILL BE THE POTENTIAL THREATS IN THE HIGH AND MODERATE RISK ZONES THIS AFTERNOON. THE ATMOSPHERIC PROFILE IS SUPPORTIVE OF LONG TRACKS OF WIND DAMAGING OR TORNADIC STORMS. ALSO TO NOTE...WIND FIELDS OUT AHEAD OF AND BRIEFLY BEHIND THE FRONT WILL CREATE WINDY CONDITIONS WITH SOME GUSTS CAPABLE OF TOPPING OUT AROUND 45 MPH WITHOUT THE AID OF ANY STORM. WINDS WILL AVERAGE 15 TO 30 MPH THROUGH THE AFTERNOON INTO THE EVENING HOURS. A WIND ADVISORY HAS BEEN POSTED AND IS IN EFFECT FROM 10 AM UNTIL 8 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON. JP
In the hours before
Local storm report, Mar 2, 2:08 PM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
208 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0204 PM FUNNEL CLOUD CLAY 37.48N 87.82W
03/02/2012 WEBSTER KY TRAINED SPOTTER
REPORTED BETWEEN THE COMMUNITIES OF CLAY AND DIXON ALONG
HWY 132.
&&
SMITTYLocal storm report, Mar 2, 2:10 PM CST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
210 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL CLAY 37.48N 87.82W
03/02/2012 M1.75 INCH WEBSTER KY TRAINED SPOTTER
GOLF BALL SIZE HAIL REPORTED.
&&
SMITTYLocal storm report, Mar 2, 2:11 PM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
211 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TORNADO CLAY 37.48N 87.82W
03/02/2012 WEBSTER KY STORM CHASER
VERY LARGE TORNADO REPORTED BY STORM CHASER JUST OUTSIDE
OF THE COMMUNITY OF CLAY.
&&
SMITTYLocal storm report, Mar 2, 2:13 PM CST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
213 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0213 PM FUNNEL CLOUD CURDSVILLE 37.74N 87.33W
03/02/2012 DAVIESS KY TRAINED SPOTTER
&&
SMITTYLocal storm report, Mar 2, 2:14 PM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
214 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM HAIL OWENSBORO 37.76N 87.12W
03/02/2012 M0.75 INCH DAVIESS KY TRAINED SPOTTER
DIME SIZE HAIL.
&&
SMITTYLocal storm report, Mar 2, 2:15 PM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
215 PM CST FRI MAR 02 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG REIDLAND 37.01N 88.53W
03/02/2012 MCCRACKEN KY PUBLIC
PUBLIC REPORT OF SHINGLES BLOWN OFF A HOME.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 1:30 AM CST | Wind Advisory | PAH | Ballard, Caldwell, Calloway, Carlisle, Christian, Crittenden and 16 more | 19 hr |
| Mar 2, 6:16 AM CST | Severe Thunderstorm Warning | PAH | Todd | 14 min |
| Mar 2, 12:42 PM CST | Severe Thunderstorm Warning | PAH | Ballard | 33 min |
| Mar 2, 1:23 PM CST | Severe Thunderstorm Warning | PAH | Crittenden, Livingston | 22 min |
| Mar 2, 1:26 PM CST | Severe Thunderstorm Warning | PAH | Ballard, Carlisle, Graves, McCracken | 34 min |
| Mar 2, 1:28 PM CST | Tornado Warning | PAH | Henderson, Union | 32 min |
| Mar 2, 1:38 PM CST | Tornado Warning | PAH | Graves, Livingston, McCracken, Marshall | 37 min |
| Mar 2, 1:49 PM CST | Tornado Warning | PAH | Crittenden, Livingston, Lyon, McCracken, Marshall | 26 min |
| Mar 2, 1:54 PM CST | Tornado Warning | PAH | Crittenden, Hopkins, Union, Webster | 36 min |
| Mar 2, 1:55 PM CST | Tornado Warning | PAH | Daviess, Henderson | 50 min |
| Mar 2, 1:58 PM CST | Severe Thunderstorm Warning | PAH | Fulton, Hickman | 18 min |
| Mar 2, 2:12 PM CST | Tornado Warning | PAH | Daviess, Hopkins, McLean, Webster | 33 min |
| Mar 2, 2:27 PM CST | Severe Thunderstorm Warning | PAH | Calloway, Graves, Marshall | 33 min |
| Mar 2, 2:39 PM CST | Severe Thunderstorm Warning | PAH | Daviess | 12 min |
| Mar 2, 2:44 PM CST | Tornado Warning | PAH | Hopkins, McLean, Muhlenberg | 19 min |
| Mar 2, 2:48 PM CST | Severe Thunderstorm Warning | PAH | Caldwell, Lyon, Trigg | 27 min |
| Mar 2, 3:06 PM CST | Severe Thunderstorm Warning | PAH | Caldwell, Christian, Trigg | 24 min |
| Mar 2, 3:21 PM CST | Severe Thunderstorm Warning | PAH | Christian, Muhlenberg, Todd | 39 min |
| Mar 2, 3:30 PM CST | Tornado Warning | PAH | Muhlenberg, Todd | 30 min |
| Mar 2, 3:50 PM CST | Severe Thunderstorm Warning | PAH | Christian, Todd | 25 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.